Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 48, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 19, 2020, 3:28 AM MST for Bernalillo County, Santa Fe County, Torrance County, New Mexico. It took effect at Dec 19, 2020, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 19, 2020, 3:28 AM MST (10:28 UTC)
- In effect from
- Dec 19, 2020, 11:00 AM MST
- Expired
- Dec 19, 2020, 4:04 AM MST
- In force
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 61 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1680 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
299 WWUS75 KABQ 191028 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 328 AM MST Sat Dec 19 2020 NMZ222-200000- /O.NEW.KABQ.WI.Y.0048.201219T1800Z-201220T0500Z/ Estancia Valley- 328 AM MST Sat Dec 19 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MST THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts to 40 mph expected. * WHERE...Estancia Valley including I-10 and Clines Corners. * WHEN...From 11 AM this morning to 10 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. High profile vehicles may encounter strong crosswinds along east-west highways including I-40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
817 WWUS75 KABQ 191104 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 404 AM MST Sat Dec 19 2020 NMZ222-191215- /O.CAN.KABQ.WI.Y.0048.201219T1800Z-201220T0500Z/ Estancia Valley- 404 AM MST Sat Dec 19 2020 ...WIND ADVISORY IS CANCELLED... The wind advisory was inadvertently issued for the area. Winds will remain below advisory criteria. $$ NMZ223-200000- /O.NEW.KABQ.WI.Y.0049.201219T1800Z-201220T0500Z/ Central Highlands- 404 AM MST Sat Dec 19 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph expected. * WHERE...Central Highlands. * WHEN...From 11 AM this morning to 10 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. High profile vehicles may experience strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 19, 3:27 AM MST, 1 minute earlier.
Area forecast discussion, Dec 19, 3:27 AM MST, 1 minute before
Area Forecast Discussion National Weather Service Albuquerque NM 327 AM MST Sat Dec 19 2020 .SYNOPSIS... Cold and dry conditions continue today, with breezy to windy conditions across the central mountains and highlands. Temperatures will warm above average for Sunday through Tuesday with dry conditions prevailing. Another cold front will dip into the Land of Enchantment on Wednesday, bringing breezy to windy conditions to the central mountains and eastward and a slight chance of snow for the northern mountains and northeast highlands. Temperatures will fall to well below normal readings across the forecast area through Thursday. && .DISCUSSION... SHORT TERM...(SATURDAY THROUGH SUNDAY)... Skies will remain mostly clear over the region today in the wake of the frontal system that moved through the forecast area yesterday. Low clouds over the Northern Mountains will clear through the morning hours. Areas of freezing fog over the Moreno Valley will dissipate as the inversion lifts by mid-morning. Winds will be the main impactful weather of the day as northwest flow dominates the Southwest. The strongest winds will be along and east of the Central Mountain Chain with the Estancia Valley expected to reach Wind Advisory criteria this afternoon. The strongest winds will mainly be focused between Encino through Clines Corners and to just south of San Ysidro. Gusts to near 40 mph can be expected in the area focused around Clines Corners and I-40. Winds will ramp up through the morning and are expected to peak mid-afternoon before falling off though the early evening hours. Temperatures will cool today over most of the forecast area today in wake of the backdoor front. Highs today will generally be 3-5 degrees cooler than yesterday over most areas east of the Central Mountain Chain with slightly warmer highs over along the Continental Divide south of I-40 and the Sangre de Cristos. Interestingly, while most of the forecast areas will see highs today below seasonal normals, even with the cool down portions of the Eastern Plains along the TX/NM border will still see afternoon highs of up to 4 degrees above the daily normal. Sunday will generally be a return to tranquil weather with some gusty winds near Clines Corner but otherwise a slight warming trend over northern New Mexico. LONG TERM...(MONDAY THROUGH SATURDAY)... Pressure heights will continue rising on Monday, as a high pressure ridge builds over the Desert Southwest. Northwest flow aloft will weaken considerably, turning more zonal as dry air continues to intrude across the Land of Enchantment. This will lead to clear skies and above average temperatures for the start of the week. Flow aloft begins to strengthen Tuesday, as an upper level trough begins to push inland from the Pacific. A tightening H5 pressure gradient will bring breezy to windy conditions to the central mtns and eastward Tuesday afternoon through Wednesday, as a cold front pushes down from the Central Rockies. As the front dips into the state from southeastern CO, 700mb winds increase to a stout 55 kts across the east slopes of the Sangre de Cristos and Sandias. As such, a wind advisory may be warranted in future updates. As the system digs further south, it continues to amplify, setting up a strong 120 kt 300mb jet across the state on Wednesday. The models diverge on the topic of dynamics and moisture, presenting both a wet and dry solution. The GFS progs the system northeast, keeping NM mostly dry and windy. The ECMWF and CMC set up stronger meridional flow along with increased PVA over the northern portion of the state. This would allow for better dynamical forcing of whatever moisture is present and increase the possibility of some accumulating snowfall. As such, increased PoPs for the northern mts and northeast highlands on Wednesday. By Thursday night, a cut-off low begins to track inland from the coast of California. It migrates eastward, undercutting the highly amplified ridge over the Great Basin. At current, the ECMWF and CMC depict the moisture-starved feature sliding just under NM. Meanwhile, the 00Z GFS - previously in line with the others - has changed its trajectory, bringing the low across AZ and into NM Friday. Should this solution resolve, the possibility for precipitation would be favored across the state, albeit likely not high intensity or widespread. Confidence is low for the GFS to come out on top currently, given the consistent run-to-run forecast of lower than average PWATs, an element only reinforced by a bleak NAEFS standardized anomaly. This will be an interesting feature to watch as models come into better agreement. 54/12 && .FIRE WEATHER... No fire weather concerns are expected in the short term. While winds will increase today along and east of the Central Mountain Chain, RH values will remain above critical levels with good to excellent recoveries overnight. Ventilation rates will generally remain poor over most of the area with the exception of portions of the Eastern Plains today with some increases over the region Tuesday and Wednesday. Critical fire weather condtions are not expected through the period. 54 && .AVIATION... 00Z TAF CYCLE A cold front will continue south through this evening, resulting in a couple hours of gusty N winds. Areas of mountain obscurations will persist into the early evening hours across northern NM with isolated snow showers. Low stratus will likely develop overnight along the west slopes of the northern mountains and may spread southwest with time, with potential impacts at KFMN and possibly KSAF. However, low Forecaster confidence on below VFR cloud decks at this time. Otherwise, VFR conditions prevail and are forecast to persist. Less wind everywhere Saturday but still some moderate breezes across the east slopes of the central mountains and eastern highlands. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 37 13 38 15 / 0 0 0 0 Dulce........................... 36 5 41 9 / 0 0 0 0 Cuba............................ 34 12 38 14 / 0 0 0 0 Gallup.......................... 44 9 47 10 / 0 0 0 0 El Morro........................ 42 11 46 12 / 0 0 0 0 Grants.......................... 43 11 46 9 / 0 0 0 0 Quemado......................... 43 14 46 18 / 0 0 0 0 Magdalena....................... 47 24 50 25 / 0 0 0 0 Datil........................... 44 19 48 22 / 0 0 0 0 Reserve......................... 52 15 58 19 / 0 0 0 0 Glenwood........................ 55 26 60 30 / 0 0 0 0 Chama........................... 32 6 38 14 / 0 0 0 0 Los Alamos...................... 37 21 41 25 / 0 0 0 0 Pecos........................... 41 22 47 28 / 0 0 0 0 Cerro/Questa.................... 33 11 38 19 / 0 0 0 0 Red River....................... 31 9 36 17 / 0 0 0 0 Angel Fire...................... 31 -5 37 2 / 0 0 0 0 Taos............................ 33 5 38 13 / 0 0 0 0 Mora............................ 43 17 50 24 / 0 0 0 0 Espanola........................ 40 16 44 21 / 0 0 0 0 Santa Fe........................ 38 20 41 25 / 0 0 0 0 Santa Fe Airport................ 40 17 43 21 / 0 0 0 0 Albuquerque Foothills........... 44 25 44 27 / 0 0 0 0 Albuquerque Heights............. 45 22 46 25 / 0 0 0 0 Albuquerque Valley.............. 48 19 48 24 / 0 0 0 0 Albuquerque West Mesa........... 45 23 46 26 / 0 0 0 0 Belen........................... 48 18 48 20 / 0 0 0 0 Bernalillo...................... 45 20 46 23 / 0 0 0 0 Bosque Farms.................... 47 16 47 20 / 0 0 0 0 Corrales........................ 45 20 46 23 / 0 0 0 0 Los Lunas....................... 47 16 48 20 / 0 0 0 0 Placitas........................ 42 23 44 26 / 0 0 0 0 Rio Rancho...................... 44 22 45 25 / 0 0 0 0 Socorro......................... 50 23 53 24 / 0 0 0 0 Sandia Park/Cedar Crest......... 39 24 42 26 / 0 0 0 0 Tijeras......................... 40 22 44 25 / 0 0 0 0 Edgewood........................ 41 20 45 23 / 0 0 0 0 Moriarty/Estancia............... 43 14 48 18 / 0 0 0 0 Clines Corners.................. 39 18 43 23 / 0 0 0 0 Mountainair..................... 41 22 45 24 / 0 0 0 0 Gran Quivira.................... 41 21 46 23 / 0 0 0 0 Carrizozo....................... 46 25 51 27 / 0 0 0 0 Ruidoso......................... 47 29 50 30 / 0 0 0 0 Capulin......................... 40 15 43 25 / 0 0 0 0 Raton........................... 44 13 47 20 / 0 0 0 0 Springer........................ 45 11 48 18 / 0 0 0 0 Las Vegas....................... 47 18 50 25 / 0 0 0 0 Clayton......................... 47 24 51 29 / 0 0 0 0 Roy............................. 45 19 47 25 / 0 0 0 0 Conchas......................... 51 22 55 25 / 0 0 0 0 Santa Rosa...................... 51 22 55 26 / 0 0 0 0 Tucumcari....................... 54 24 57 25 / 0 0 0 0 Clovis.......................... 53 26 54 29 / 0 0 0 0 Portales........................ 54 23 55 27 / 0 0 0 0 Fort Sumner..................... 54 26 55 28 / 0 0 0 0 Roswell......................... 58 27 58 27 / 0 0 0 0 Picacho......................... 54 30 58 32 / 0 0 0 0 Elk............................. 53 28 57 29 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 10 PM MST this evening for the following zones... NMZ222. && 54/12
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:04 AM MST | Wind Advisory | ABQ | San Miguel, Santa Fe, Torrance | 18 hr |
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.